Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 12, 2005, 7:19 PM EDT for Fulton County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2005, 7:19 PM EDT (23:19 UTC)
- Expired
- Jul 12, 2005, 8:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Fulton County, NY
The radar
The Albany radar (KENX), 68 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 122319 SVRALY NYC035-130015- /O.NEW.KALY.SV.W.0079.050712T2319Z-050713T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 719 PM EDT TUE JUL 12 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN EASTERN NEW YORK * UNTIL 815 PM EDT * AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTHVILLE...OR ABOUT 13 MILES NORTH OF GLOVERSVILLE...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTHVILLE BY 725 PM EDT NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 730 PM EDT CRANBERRY CREEK BY 735 PM EDT MAYFIELD BY 745 PM EDT BROADALBIN BY 800 PM EDT LAT...LON 4334 7420 4327 7442 4299 7429 4301 7405 $$ TAW
1 follow-up statement
000 WWUS51 KALY 122342 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 742 PM EDT TUE JUL 12 2005 NYC035-130015- /O.CON.KALY.SV.W.0079.000000T0000Z-050713T0015Z/ FULTON NY- 742 PM EDT TUE JUL 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM EDT FOR EASTERN FULTON COUNTY... AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FISH HOUSE...OR ABOUT 15 MILES NORTHEAST OF GLOVERSVILLE...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... UNION MILLS AND 7 MILES NORTHEAST OF STEVER MILL BY 750 PM EDT 6 MILES NORTHEAST OF MILLS CORNERS...7 MILES NORTHEAST OF STEELE CORNERS...8 MILES NORTHEAST OF HONEYWELL CORNERS AND 9 MILES NORTHEAST OF BEATTY CORNERS BY 755 PM EDT LAT...LON 4334 7420 4327 7442 4299 7429 4301 7405 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:45 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 12, 2:45 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT TUE JUL 12 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...BACKDOOR FRONT ACROSS EASTERN NEW YORK FOCUSING SCATTERED THUNDERSTORMS THIS AFTERNOON. DRIER AIR REACHED ABOUT TO NEW ENGLAND BORDER. MORNING ALY RAOB INDICATED A FAIRLY DECENT CAP NEAR 700 MB...BUT CAP HAS OBVIOUSLY BEEN BROKEN IN SPOTS. ISOLATED STRONG/SEVERE CELLS ACROSS SW ADIRONDACKS WITH AS OF THIS TIME 1 SVR AND 1 FFW. WITH LOSS OF DIURNAL HEATING ACTIVITY SHOULD DIMINISH PRETTY QUICKLY. LOTS OF POTENTIAL FOR SHRA/TSRA OVER THE FORECAST PERIOD AND HAVE ATTEMPTED TO MINIMIZE TIMES OF PRECIPITATION WITH AN EMPHASIS ON THE DIURNALLY FAVORABLE TIMES. ON WEDNESDAY BACKDOOR FRONT WILL AGAIN BE IN THE AREA AND NEW COLD FRONT APPROACHES FROM THE NORTH. NORTHERN FRONT WILL REACH CANADIAN BORDER WEDNESDAY NIGHT AND WEAK HIGH PRESSURE WILL PUSH IT SOUTH THURSDAY. GIVEN FRONT IN VICINITY WILL INCLUDE CHANCE POPS BOTH WEDNESDAY AND THURSDAY AFTERNOON/EVENING. WIND FIELDS ARE WEAK SO THE THREAT OF ORGANIZED SEVERE WEATHER IS SMALL. && .LONG TERM (FRIDAY THROUGH TUESDAY)...WILL KEEP FRIDAY DRY AS WEAK HIGH BUILDS SOUTH BEHIND FRONT. FRONT LIFTS BACK NORTH OVER THE WEEKEND. 12Z GFS BRINGS THE MOISTURE BACK TO THE NORTH FASTER THAN PREVIOUS RUNS. HAVE INCLUDED CHANCE POPS PM/EVENING OVER THE WEEKEND AND INTO TUESDAY. 06Z/12Z GFS INDICATED STRONGER COLD FRONT WITH MID NEXT WEEK MIGHT BRING DRIER/COOLER WEATHER TO THE REGION BY WEDNESDAY. QUICK PEEK AT 12Z ECMWF SHOWS SLOWER TROUGH PROGRESSION AND LESS CHANCE OF COOL DOWN. && AVIATION...MAINLY VFR CONDITIONS THROUGH 16Z WEDNESDAY. EXCEPTIONS WILL BE ISOLATED IFR CONDITIONS THROUGH ABOUT 01Z IN WIDELY SCATTERED THUNDERSTORMS AND SHOWERS. LOCALLY BRIEF STRONG WINDS NEAR THUNDERSTORMS. SCATTERED THUNDERSTORMS REDEVELOPING WEDNESDAY AFTERNOON. PATCHY GROUND FOG AROUND SUNRISE COULD ALSO PRODUCE LOCAL IFR CONDITIONS. PLACE RECEIVING RAIN THIS AFTERNOON WOULD BE MOST SUSCEPTIBLE. && HYDROLOGY...ISOLATED HEAVY RAIN WILL POSE THE THREAT OF VERY LOCALIZED FLOODING NEXT COUPLE OF HOURS BUT FOR MOST RIVER BASINS LITTLE OR NO RAIN WILL FALL THROUGH NOON WEDNESDAY. FOR MUCH OF THE NEXT WEEK (WITH A FEW EXCEPTIONS) WE WILL HAVE A CONVECTIVE THREAT...MAINLY DURING THE AFTERNOON. LOCALLY HEAVY RAIN POSSIBLE IN STORMS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Jul 12, 5:10 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 510 PM EDT TUE JUL 12 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-131100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 510 PM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...REST OF TODAY AND TONIGHT... WIDELY SCATTERED THUNDERSTORMS WILL OCCUR INTO THIS EVENING. A FEW MAY REACH SEVERE LIMITS. STORMS WILL MOVE TO THE SOUTHEAST AT 25 MPH. PRIMARY THREAT IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY...AND THEN SATURDAY THROUGH TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 12, 5:32 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
532 PM EDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG HUDSON 42.39N 71.56W
07/12/2005 MIDDLESEX MA TRAINED SPOTTER
TREES AND WIRES DOWN
&&
KLAPENTASpecial weather statement, Jul 12, 5:37 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 537 PM EDT TUE JUL 12 2005 NYZ033-122200- ...A STRONG THUNDERSTORM IN HAMILTON COUNTY... AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR LAKE DURANT CAMPGROUND...OR ABOUT 8 MILES NORTHWEST OF INDIAN LAKE...AND MOVING SOUTH AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... INDIAN LAKE BY 550 PM. LEWEY LAKE CAMPGROUND AND 8 MILES NORTH OF SPECULATOR BY 600 PM.
Local storm report, Jul 12, 5:38 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
538 PM EDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG HUDSON 42.25N 73.79W
07/12/2005 COLUMBIA NY TRAINED SPOTTER
TREES AND WIRES DOWN ... CORRECTED COUNTY AND STATE
&&
KLAPENTASpecial weather statement, Jul 12, 5:56 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 556 PM EDT TUE JUL 12 2005 CTZ001-NYZ064>066-122300- ...A LINE OF STRONG THUNDERSTORMS IN EASTERN ULSTER...EXTREME NORTHERN DUTCHESS AND NORTHWESTERN LITCHFIELD COUNTIES... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CANAAN TO TILLSON...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF GREAT BARRINGTON TO 6 MILES SOUTHWEST OF KINGSTON...AND MOVING SOUTH AT 10 MPH. THUNDERSTORMS WILL BE NEAR... STAATSBURG BY 605 PM EDT MILLERTON BY 610 PM EDT STANFORDVILLE BY 620 PM EDT FALLS VILLAGE AND HYDE PARK BY 625 PM EDT SHARON BY 640 PM EDT HIGHLAND...FAIRVIEW AND AMENIA BY 645 PM EDT RAINFALL RATES MAY EXCEED AN INCH AN HOUR. TAW
Local storm report, Jul 12, 6:23 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
623 PM EDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG WEST STOCKBRIDGE 42.35N 73.37W
07/12/2005 BERKSHIRE MA LAW ENFORCEMENT
TREE DOWN
0615 PM TSTM WND DMG SHEFFIELD 42.11N 73.35W
07/12/2005 BERKSHIRE MA LAW ENFORCEMENT
TREE DOWN
&&
KLAPENTASpecial weather statement, Jul 12, 6:49 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 649 PM EDT TUE JUL 12 2005 NYZ033-039-082-122330- ...STRONG THUNDERSTORMS IN SOUTHERN HAMILTON COUNTY...MOVING INTO NORTHERN FULTON COUNTY... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING THIS STORM WAS LOCATED NEAR WELLS...OR ABOUT 15 MILES SOUTH OF SPECULATOR...AND MOVING SOUTH AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... SACANDAGA CAMPGROUND BY 655 PM EDT NORTHVILLE BY 725 PM EDT CRANBERRY CREEK...MAYFIELD...NORTHAMPTON BEACH PUBLIC CAMPGROUND AND 8 MILES NORTHWEST OF BROADALBIN BY 730 PM EDT RAINFALL RATES MAY EXCEED AN INCH AN HOUR FROM THESE THUNDERSTORMS. TAW
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:46 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 63 min |
| Jul 12, 2:05 PM EDT | Flash Flood Warning | ALY | Herkimer | 4 hr |
| Jul 12, 3:47 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 61 min |
| Jul 12, 4:48 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 60 min |
| Jul 12, 5:00 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.